Arkansas, 2005

Hail in Arkansas, August 27, 2005

August 27, 2005 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 27, 8:30 AM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Aug 27, 8:30 AM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 AM CDT SAT AUG 27 2005

.DISCUSSION...
WILL UPDATE FORECAST A LITTLE EARLY FOR THE AFTERNOON PACKAGE.
OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION IN OKLAHOMA AND ARKANSAS
WAS NEAR A ELD-JXI-JDD LINE AND SOME CONVECTION WAS ALREADY FIRING
ALONG THIS LINE...AS WELL AS WIND SHIFT TO NORTHWEST. TEMPS RUNNING
ONLY A COUPLE DEGREES LOWER BEHIND THE BOUNDARY THAN THIS TIME
YESTERDAY...THUS DOES NOT APPEAR TO BE ENOUGH TO DISCONTINUE HEAT
ADVISORY NORTH AT THIS TIME. LOOK FOR MUCH OF THE CONVECTION THIS
AFTERNOON TO FIRE ACROSS MIDDLE AND SOUTHERN SECTIONS OF CWA ALONG
AND AHEAD OF OUTFLOW. THUS WILL UPDATE ZONES TO TAKE OUT MORNING
WORDING AND UP POPS SOUTHERN ZONES TO CHANCE.

&&

.POINT TEMPS/POPS...
SHV 101  76  97  76 /  20  30  20  10
MLU 100  75  95  75 /  30  30  20  20
DEQ  98  73  97  72 /  30  20  20  10
TXK 100  76  97  76 /  30  20  20  10
ELD  98  74  96  75 /  30  30  20  10
TYR 101  76  97  74 /  20  30  20  10
GGG 101  75  98  75 /  20  30  20  10
LFK 100  74  97  74 /  20  30  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES: AND
     MCCURTAIN.

TX...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

14
Hazardous weather outlook, Aug 27, 5:00 AM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT AUG 27 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT AUG 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

A HEAT ADVISORY IS EFFECT THROUGH 7 PM THIS EVENING.  OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

44

The radar

The Shreveport radar (KSHV), 136 km away, was scanning. The volume nearest the first event began at 18:47 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Nevada

When
August 27, 12:45 PM CST
Where
Nevada County, Rosston
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.583, -93.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481197.